Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

On levothyroxine after thyroidectomy. Itchy hives on the body. Allergic to medication?

i had a total thyroidectomy in nov 2012 and was put on 125mcg of levothyroxine. in jan 2013 i started to suffer with very bad allergic reaction and i kept a food diary. i didn't eat anything for three days but took my levothyroxine and i then suffered with a very bad allergic reaction. i decided to stop taking the levothyroxine and the allergies stopped. i was then put back on it by my Dr and the allergy came back in full force and i have since suffered three anaphylaxis. i have stopped taking any thyroid medication for two weeks now but i still get very itchy hives and agioedema and most times antihistamine don't help. however, i haven't had any anaphylaxis since i stopped taken thyroxin. do you think i am allergic to levothyroxine? could it be that the thyroxine still remaining in my system is the reason for the ongoing allergies? what do you advice???
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  288
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
YES IT IS AQLLERGY TO MEDICINE AND WHEN WE STOP THE MEDICINES IT TAKES 3 WEEK FOR SYMPTOMPS TO DIAPPEAR
TAKE LOT OF WARM WATER
EITHER YOU GET THE SALT CHANGED FROM YOUR DOCTOR
OR TAKE ANTIALLERGIC FEXOFENADINE 120 MG DAILY
OR CLERITINE 10 MG DAILY ALONG WITH LIVOTHYROXIN
YIU CAN CONTINUE AS LONG AS YOU TAKE THYROID MEDICINE

Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor